Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 2, NWS Phoenix, AZ

January 13, 2010

NWS Phoenix, AZ issued this wind advisory at Jan 13, 2010, 3:41 PM MST. It took effect at Jan 14, 2010, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2010, 3:41 PM MST (22:41 UTC)
In effect from
Jan 14, 2010, 11:00 AM MST
Expired
Jan 14, 2010, 6:29 PM MST
In force
7 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WWUS75 KPSR 132241
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
341 PM MST WED JAN 13 2010

A PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRING
WINDY CONDITIONS TO SOUTHEAST CALIFORNIA THIS AFTERNOON AND EVENING
...SPREADING TO THE LOWER COLORADO RIVER VALLEY AND SOUTHWEST
ARIZONA DESERTS THURSDAY.

CAZ032-141400-
/O.NEW.KPSR.WI.Y.0002.100114T1800Z-100115T0300Z/
/O.EXT.KPSR.WI.Y.0001.000000T0000Z-100114T0900Z/
RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER
241 PM PST WED JAN 13 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM PST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY. THE WIND ADVISORY
CURRENTLY IN EFFECT HAS BEEN EXTENDED UNTIL UNTIL 1 AM PST THURSDAY.

* TIMING: WIND SPEEDS WILL CONTINUE TO INCREASE THIS AFTERNOON...
  PEAKING DURING THE EVENING HOURS BEFORE DIEING DOWN SOMEWHAT
  OVERNIGHT. WINDS WILL ONCE AGAIN BECOME STRONG AND GUSTY THURSDAY
  MORNING...CONTINUING THROUGHOUT THE DAY.

* WINDS: WEST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS BETWEEN
  40 AND 45 MPH DURING THE AFTERNOON AND EVENING HOURS. WIND SPEEDS
  WILL DECREASE SOMEWHAT OVERNIGHT...BEFORE BECOMING STRONG AND
  GUSTY OUT OF THE NORTH THURSDAY MORNING...LASTING THROUGHOUT THE
  DAY.

* IMPACTS: STRONG WINDS COULD LEAD TO DANGEROUS DRIVING CONDITIONS...
  WITH VISIBILITY POSSIBLY DROPPING BELOW 2 MILES IN BLOWING DUST.
  WINDS WILL TURN OUT OF THE NORTH THURSDAY MORNING...CAUSING STRONG
  CROSS WINDS ALONG EAST WEST RUNNING ROADWAYS...INCLUDING
  INTERSTATE 10. HIGH PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ020-021-025-026-CAZ031-141400-
/O.NEW.KPSR.WI.Y.0002.100114T1800Z-100115T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE
341 PM MST WED JAN 13 2010 /241 PM PST WED JAN 13 2010/

...WIND ADVISORY IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM MST
/7 PM PST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM MST /7 PM PST/
THURSDAY. 

* TIMING: STRONG AND GUSTY NORTHERLY WINDS WILL INCREASE LATE THURSDAY
  MORNING...CONTINUING THROUGHOUT THE DAY.

* WINDS: SUSTAINED WIND SPEEDS ON THE ORDER OF 20-25 MPH...WITH GUSTS
  IN EXCESS OF 40 MPH CAN BE EXPECTED.

* IMPACTS: STRONG WINDS COULD LEAD TO DANGEROUS DRIVING CONDITIONS...
  WITH VISIBILITY POSSIBLY DROPPING BELOW 2 MILES IN BLOWING DUST.
  NORTHERLY WINDS WILL COULD LEAD TO STRONG CROSS WINDS ALONG EAST
  WEST RUNNING ROADWAYS...INCLUDING INTERSTATES 8 AND 10. HIGH
  PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ030-033-140900-
/O.EXT.KPSR.WI.Y.0001.000000T0000Z-100114T0900Z/
JOSHUA TREE NATIONAL PARK-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...BRAWLEY...
CALEXICO...EL CENTRO
241 PM PST WED JAN 13 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM PST THURSDAY. 

* TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON WITH THE
  STRONGEST WINDS EXPECTED BETWEEN 5 PM AND 11 PM PST.

* WINDS: WEST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS IN
  EXCESS OF 40 MPH POSSIBLE. 

* IMPACTS: STRONG WINDS COULD LEAD TO DANGEROUS DRIVING CONDITIONS...
  WITH VISIBILITY POSSIBLY DROPPING BELOW 2 MILES IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
5 follow-up statements
095 
WWUS75 KPSR 140454
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
954 PM MST WED JAN 13 2010


CAZ032-141700-
/O.CAN.KPSR.WI.Y.0001.000000T0000Z-100114T0900Z/
/O.CON.KPSR.WI.Y.0002.100114T1800Z-100115T0300Z/
RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...AND
AREAS NEAR THE COLORADO RIVER VALLEY...
854 PM PST WED JAN 13 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY FOR
EASTERN RIVERSIDE COUNTY INCLUDING DESERT CENTER AND AREAS NEAR THE
COLORADO RIVER VALLEY.

* TIMING: STRONG AND GUSTY NORTHERLY WINDS WILL INCREASE LATE 
  THURSDAY MORNING...CONTINUING THROUGHOUT THE DAY. 

* WINDS: SUSTAINED WIND SPEEDS ON THE ORDER OF 20-25 MPH...WITH 
  GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. 

* IMPACTS: STRONG WINDS COULD LEAD TO DANGEROUS DRIVING CONDITIONS...
   WITH VISIBILITY POSSIBLY DROPPING BELOW 2 MILES IN BLOWING DUST. 
  NORTHERLY WINDS WILL COULD LEAD TO STRONG CROSS WINDS ALONG EAST 
  WEST RUNNING ROADWAYS...INCLUDING INTERSTATES 8 AND 10. HIGH 
  PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ030-033-140600-
/O.CAN.KPSR.WI.Y.0001.000000T0000Z-100114T0900Z/
JOSHUA TREE NATIONAL PARK-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...BRAWLEY...
CALEXICO...EL CENTRO
854 PM PST WED JAN 13 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY FOR THE RIVERSIDE AND IMPERIAL COUNTIES. THIS INCLUDES
PORTIONS OF THE SALTON SEA...THE IMPERIAL VALLEY...AND JOSHUA TREE
NATIONAL PARK.

$$

AZZ020-021-025-026-CAZ031-141700-
/O.CON.KPSR.WI.Y.0002.100114T1800Z-100115T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE
954 PM MST WED JAN 13 2010 /854 PM PST WED JAN 13 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM
MST /7 PM PST/ THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM
MST /7 PM PST/ THURSDAY. 

* TIMING: STRONG AND GUSTY NORTHERLY WINDS WILL INCREASE LATE 
  THURSDAY MORNING...CONTINUING THROUGHOUT THE DAY. 

* WINDS: SUSTAINED WIND SPEEDS ON THE ORDER OF 20-25 MPH...WITH 
  GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. 

* IMPACTS: STRONG WINDS COULD LEAD TO DANGEROUS DRIVING CONDITIONS...
   WITH VISIBILITY POSSIBLY DROPPING BELOW 2 MILES IN BLOWING DUST. 
  NORTHERLY WINDS WILL COULD LEAD TO STRONG CROSS WINDS ALONG EAST 
  WEST RUNNING ROADWAYS...INCLUDING INTERSTATES 8 AND 10. HIGH 
  PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
222 
WWUS75 KPSR 141230
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
530 AM MST THU JAN 14 2010

AZZ020-021-025-026-CAZ031-032-150300-
/O.CON.KPSR.WI.Y.0002.100114T1800Z-100115T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER
530 AM MST THU JAN 14 2010 /430 AM PST THU JAN 14 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS
MORNING TO 8 PM MST /7 PM PST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS
MORNING TO 8 PM MST /7 PM PST/ THIS EVENING. 

* TIMING: STRONG AND GUSTY NORTHERLY WINDS WILL INCREASE LATE THIS
  MORNING...CONTINUING THROUGHOUT THE DAY.

* WINDS: SUSTAINED WIND SPEEDS ON THE ORDER OF 20-25 MPH...WITH 
  GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. 

* IMPACTS: STRONG NORTHERLY WINDS WILL LEAD TO CROSS WINDS ALONG
  EAST-WEST RUNNING ROADWAYS...INCLUDING INTERSTATES 8 AND 10. HIGH
  PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION. ALSO...LOCALIZED AREAS
  OF BLOWING DUST CAN REDUCE VISIBILITIES BELOW 2 MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

PADDOCK
843 
WWUS75 KPSR 141729
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1029 AM MST THU JAN 14 2010

AZZ020-021-025-026-CAZ031-032-150300-
/O.CON.KPSR.WI.Y.0002.100114T1800Z-100115T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER
1029 AM MST THU JAN 14 2010 /929 AM PST THU JAN 14 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS
EVENING. 

* TIMING: STRONG AND GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE
  DAY TODAY AND INTO THE EARLY EVENING HOURS.

* WINDS: SUSTAINED WIND SPEEDS ON THE ORDER OF 20-25 MPH...WITH 
  GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. 

* IMPACTS: STRONG NORTHERLY WINDS WILL LEAD TO CROSS WINDS ALONG 
  EAST-WEST RUNNING ROADWAYS...INCLUDING INTERSTATES 8 AND 10. HIGH 
  PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION. ALSO...LOCALIZED AREAS 
  OF BLOWING DUST CAN REDUCE VISIBILITIES BELOW 2 MILES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
643 
WWUS75 KPSR 142028
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
128 PM MST THU JAN 14 2010

CAZ030-033-150300-
/O.EXA.KPSR.WI.Y.0002.000000T0000Z-100115T0300Z/
JOSHUA TREE NATIONAL PARK-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...BRAWLEY...
CALEXICO...EL CENTRO
1228 PM PST THU JAN 14 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* TIMING: STRONG AND GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE 
  DAY TODAY AND INTO THE EARLY EVENING HOURS. 

* WINDS: SUSTAINED WIND SPEEDS ON THE ORDER OF 20-25 MPH...WITH 
  GUSTS UP TO 40 MPH CAN BE EXPECTED. 

* IMPACTS: STRONG NORTHERLY WINDS WILL LEAD TO CROSS WINDS ALONG 
  EAST-WEST RUNNING ROADWAYS...INCLUDING INTERSTATES 8 AND 10. HIGH 
  PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION. ALSO...LOCALIZED AREAS 
  OF BLOWING DUST CAN REDUCE VISIBILITIES BELOW 2 MILES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ020-021-025-026-CAZ031-032-150300-
/O.CON.KPSR.WI.Y.0002.000000T0000Z-100115T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER
128 PM MST THU JAN 14 2010 /1228 PM PST THU JAN 14 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS
EVENING. 

* TIMING: STRONG AND GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE 
  DAY TODAY AND INTO THE EARLY EVENING HOURS. 

* WINDS: SUSTAINED WIND SPEEDS ON THE ORDER OF 20-25 MPH...WITH 
  GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. 

* IMPACTS: STRONG NORTHERLY WINDS WILL LEAD TO CROSS WINDS ALONG 
  EAST-WEST RUNNING ROADWAYS...INCLUDING INTERSTATES 8 AND 10. HIGH 
  PROFILE VEHICLES SHOULD TAKE EXTRA CAUTION. ALSO...LOCALIZED AREAS 
  OF BLOWING DUST CAN REDUCE VISIBILITIES BELOW 2 MILES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
331 
WWUS75 KPSR 150129
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
629 PM MST THU JAN 14 2010


AZZ020-021-025-026-CAZ030>033-150230-
/O.CAN.KPSR.WI.Y.0002.000000T0000Z-100115T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
629 PM MST THU JAN 14 2010 /529 PM PST THU JAN 14 2010/

...WIND ADVISORY IS CANCELLED AT 515 PM PST...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY FOR THE SOUTHEAST CALIFORNIA MOUNTAINS AND DESERTS...
AND FOR THE COLORADO RIVER VALLEY.

STRONG NORTH WINDS THAT DEVELOPED THURSDAY AFTERNOON ACROSS SOUTHEAST
CALIFORNIA AND THE COLORADO RIVER VALLEY HAD DIMINISHED BELOW
ADVISORY CRITERIA AT 5 PM PST.

SOME OF THE STRONGER WIND REPORTS THURSDAY AFTERNOON INCLUDE 44 MPH
AT THE BLYTHE CALIFORNIA AIRPORT...42 MPH AT CAHUILLA (A REMOTE
DESERT SITE NORTHWEST OF YUMA)...38 MPH AT JOSHUA TREE NATIONAL PARK
...AND 37 MPH AT RICE VALLEY (WEST OF PARKER ARIZONA).


$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 13, 9:40 AM MST, 6 hours 1 minute earlier.

Area forecast discussion, Jan 13, 9:40 AM MST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
940 AM MST WED JAN 13 2010

.UPDATED...WIND ADVISORY ISSUED FOR JTNP...EASTERN RIVERSIDE AND
IMPERIAL COUNTIES IN AFFECT 20Z TO 03Z THIS EVENING FOR STRONG
WESTERLY WINDS WITH FRONTAL PASSAGE.

&&

.SYNOPSIS...
A PACIFIC LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY WEATHER AND
COOLER TEMPERATURES TO THE AREA...IN ADDITION TO A CHANCE OF SHOWERS
AND THUNDERSTORMS...MAINLY NORTH AND EAST OF PHOENIX THIS EVENING
INTO THURSDAY MORNING. DRIER AND WARMER CONDITIONS RETURN BY THE
WEEKEND...BUT THIS WILL BE SHORT LIVED AS YET ANOTHER LOW PRESSURE
SYSTEM WILL APPROACH THE WEST COAST AND BRING INCREASED
PRECIPITATION CHANCES TO THE REGION EARLY NEXT WEEK.

&&

.DISCUSSION...
PLUME OF MID AND HIGH CLOUDS BLOSSOMED ACROSS THE FORECAST AREA
OVERNIGHT...IN RESPONSE TO AN AREA OF STRONG DIVERGENCE/DIFFLUENCE
IN THE EXIT REGION OF A 140+ JET STREAK OFF THE CA COAST. MAIN
FORECAST CONCERN FOR TODAY WILL BE THE INCREASING WESTERLY WINDS
ACROSS THE SE CA DESERTS AS A COLD FRONT MOVES THROUGH. LATEST
MODELS CONTINUE TO TREND STRONGER WITH THE DEEPENING CIRCULATION
CENTER DROPPING SOUTHEASTWARD ACROSS AZ TONIGHT. CONVECTIVE
PARAMETERS...IN PARTICULAR THE K INDEX AND TOTAL TOTALS...ARE
ELEVATED...POINTING TO THE POTENTIAL FOR CONVECTION...MAINLY EAST OF
PHOENIX...AND PERHAPS CONCENTRATED IN EASTERN PINAL COUNTY. Q-VECTOR
CONVERGENCE PEAKS AROUND 06Z WITH A STRONG CONTRIBUTION FROM
PVA...AHEAD OF 30+ UNIT VORT. CONFIDENCE IS HIGH THAT NOT MUCH
RAINFALL WILL MATERIALIZE...THOUGH ISOLATED STORMS WILL BE CAPABLE
OF PRODUCING OCCASIONAL LIGHTNING...SMALL HAIL AND BRIEF GUSTY WINDS.

PREVIOUS DISCUSSION...
PROGS STILL MAINTAIN 100-120M HEIGHT FALLS AT 500MB WITH THIS SYSTEM
...PLACING THE STRONGEST CORE OVER THE LOWER COLORADO RIVER VALLEY
AND SOUTHERN PORTIONS OF THE STATE JUST AFTER 00Z THIS AFTERNOON.
THE HEIGHT FALLS IN CONJUNCTION WITH THE FRONTAL PASSAGE...WILL AID
IN GENERATING BREEZY TO WINDY CONDITIONS...WITH THE STRONGEST WINDS
EXPECTED OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA THIS
AFTERNOON AND EVENING. IT IS NOT OUT OF THE QUESTION TO SEE LOCAL
WIND GUSTS UP TO 40 MPH/FLIRTING WITH WIND ADVISORY CRITERIA/...AND
SOME AREAS OF BLOWING DUST AS THE FRONT SWEEPS THROUGH OUR CWA AND
CENTRAL DESERT ZONES.

MOISTURE IS RATHER LIMITED WITH THIS SYSTEM BUT GIVEN FRONTAL
FORCING AND DECENT UPPER LEVEL JET SUPPORT...CHANCES REMAIN FOR
VALLEY RAIN AND MOUNTAIN SNOW SHOWERS...ESPECIALLY OVER THE HIGHER
TERRAIN NORTH AND EAST OF PHOENIX THIS EVENING INTO THURSDAY
MORNING. AS THE FRONT TRANSITIONS ACROSS THE REGION...THERE WILL BE
A BRIEF PERIOD OF DESTABILIZATION AS THE COLDEST 500MB TEMPS /-24C/
MOVES OVER THE AREA...SO ISOLATED THUNDERSTORMS ARE NOT OUT OF THE
QUESTION...AND MAYBE SOME SMALL HAIL. PRECIP AMOUNTS ARE EXPECTED TO
BE SMALL...GENERALLY LESS THAN A TENTH OF AN INCH...ALTHOUGH SOME
ISOLATED STORMS COULD PRODUCE GREATER AMOUNTS.

THE SYSTEM MOVES AWAY FROM THE FORECAST AREA THURSDAY...LEAVING JUST
SOME LINGERING SLIGHT CHANCE POPS THURSDAY OVER SOUTHERN GILA
COUNTY...MAINLY DURING THE MORNING. SNOW LEVELS WILL NOT DROP
DRAMATICALLY...ONLY DOWN TO ABOUT 5500 FEET WITH VERY LITTLE
ACCUMULATION. COOLER TEMPERATURES ARE IN STORE AS WELL...DAYTIME
TEMPS DROPPING A HANDFUL OF DEGREES INTO THE MID TO UPPER 60S OVER
THE SOUTH-CENTRAL AZ DESERTS THURSDAY...WITH A QUICKER
REBOUND/WARMING OF TEMPERATURES OVER OUR WESTERN ZONES.

FRIDAY AND SATURDAY...A RIDGE RETURNS FOR DRY WEATHER AND A BRIEF
WARMING TREND. A LINGERING PRESSURE GRADIENT WILL KEEP NORTHERLY
BREEZINESS GOING ON FRIDAY.

A SIGNIFICANT CHANGE IN THE WEATHER PATTERN IS EXPECTED NEXT WEEK.
GFS/ECMWF OPERATIONAL RUNS HAVE BEEN QUITE CONSISTENT IN ADVERTISING
A MUCH WETTER WEATHER PATTERN OVER THE SOUTHWEST UNITED STATES
COMMENCING THE WEEK OF 18-24 JANUARY. RUN TO RUN CONSISTENCY HAS
IMPROVED CONFIDENCE FOR THIS EVENT...AND ALTHOUGH IT IS STILL FAR
OUT IN THE EXTENDED FORECAST...THERE COULD BE A SIGNIFICANT AMOUNT
OF RAIN NEXT WEEK AS A STRONG JET STREAM DEVELOPS ACROSS THE EASTERN
PACIFIC AND EXTENDS INTO THE SOUTHWESTERN UNITED STATES. CHANCE POPS
FOR MONDAY/TUESDAY REPRESENT VALUES THAT ARE WELL ABOVE
CLIMATOLOGICAL AVERAGES.

&&

.AVIATION...
A PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE EAST ACROSS
THE AREA WITH INCREASING WINDS FROM THE WEST AND NORTHWEST BY
WEDNESDAY AFTERNOON AND EVENING...MAINLY ACROSS SOUTHEAST CALIFORNIA
AND SOUTHWEST ARIZONA WITH A POSSIBILITY OF BLOWING DUST AND SAND.
AIRBORNE DUST COULD REDUCE HORIZONTAL AND SLANTWISE
VISIBILITIES...ESPECIALLY FOR KIPL. THERE IS A CHANCE OF A BRIEF
PERIOD OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA
INCLUDING KPHX AND KIWA TONIGHT. BELIEVE THE BEST AREAS OF ACTIVITY
WILL BE NORTH AND EAST OF KPHX AND KIWA...THUS NOT MENTIONED IN THE
TAFS...BUT DO EXPECT VIRGA.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH SUNDAY...
A SLIGHT WARMING TREND IS ANTICIPATED FRIDAY AND SATURDAY...WHILE
RELATIVE HUMIDITIES SLOWLY DECREASE. MINIMUM RH VALUES WILL
GENERALLY RANGE FROM THE UPPER TEENS TO LOW 20S OVER THE LOWEST
DESERT LOCATIONS. BREEZY NORTHERLY WINDS ALONG THE COLORADO RIVER
VALLEY WILL DECREASE FRIDAY...WITH GENERALLY LIGHT DIURNAL WIND
PATTERNS EXPECTED SATURDAY AND SUNDAY. TEMPERATURES WILL BEGIN TO
DECREASE AND HUMIDITY VALUES WILL INCREASE SUNDAY AS THE NEXT
UPPER-LEVEL LOW APPROACHES THE AREA.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...WIND ADVISORY FROM NOON TODAY TO 7 PM PST THIS EVENING FOR
CAZ030-032-033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH/MEYERS/AJ
AVIATION...PADDOCK
FIRE WEATHER...PADDOCK
Hazardous weather outlook, Jan 13, 7:25 AM MST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
725 AM MST WED JAN 13 2010

AZZ020>023-025>028-CAZ030>033-141415-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
725 AM MST WED JAN 13 2010 /607 AM PST WED JAN 13 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...
SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON
AND EVENING. PEAK STORM ACTIVITY WILL OCCUR WITH THE PASSAGE OF A
COLD FRONT.

LOCALLY STRONG GUSTY WINDS...UP TO 40 MPH...WILL DEVELOP AS THE
FRONT SWEEPS THROUGH THE AREA. THESE WINDS CAN CREATE AREAS OF
BLOWING DUST ACROSS THE LOWER DESERTS THAT DRASTICALLY REDUCE
VISIBILITY TO LESS THAN ONE HALF MILE FOR MOTORISTS.

MOTORISTS TRAVELING ALONG INTERSTATE 8...FROM EL CENTRO CALIFORNIA
EAST TO CASA GRANDE ARIZONA...AND ALONG INTERSTATE 10...ESPECIALLY
BETWEEN PHOENIX AND TUCSON...SHOULD DRIVE WITH CAUTION AND BE
PREPARED FOR STRONG WINDS AND AREAS OF BLOWING DUST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG GUSTY NORTHERLY WINDS...UP TO 40 MPH...WILL PERSIST FOR MOST
OF THURSDAY ACROSS PORTIONS OF THE LOWER COLORADO RIVER VALLEY AND
SOUTHEAST CALIFORNIA...MAINLY NEAR PARKER...BLYTHE...EXTENDING SOUTH
TO YUMA.

REDUCED VISIBILITIES IN BLOWING DUST AND SAND...AND STRONG CROSS
WINDS COULD CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS
TRAVELING ALONG INTERSTATE 8 AND 10 IN THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-141415-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
725 AM MST WED JAN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING
INTO THURSDAY MORNING. PEAK STORM ACTIVITY AND GUSTY WINDS WILL OCCUR
WITH THE PASSAGE OF A COLD FRONT DURING THE EVENING HOURS. SNOW LEVELS
DROP TO AROUND 5500 FEET EARLY THURSDAY MORNING...WITH LESS THAN ONE
INCH TOTAL SNOW ACCUMULATION EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLIGHT CHANCE OF SHOWERS LINGERS IN THE AREA THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 9:52 AM MSTWind AdvisoryPSR12 hr

Nearby

Wind Advisories in Arizona, 2010Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.